Reaction to Levaquin
I have watched a close friend of mine live (use that term loosely) through a devastating allergic reaction to the antibiotic levaquin. She took only 2 1/2 days worth of the drug, but almost immediately became ill - nausea, etc. She was exposed to the sun for a little bit one morning, and apparently that triggered the photosensitive reaction.
For the last 2+ months, she has experienced burning, tingling, numbness and pain in her whole body, sleeplessness, and extreme discomfort from this drug. It started out as numbness - kind of like when your hand goes to 'sleep' - the waking up part is numb? That began immediately after exposure to sun (intensified the effect, apparently), and ultimately it spread up and down her body and is now covering all parts. This numbness turned into burning, as well as adding joint and muscle pain and weakness. After extensive medical testing, to rule out other causes, the multiple doctors have conceded that it was an allergic reaction to the drug - just as she suspected from the beginning!
She has gone from a healthy, athletic/active woman, to someone who is too weak and in too much pain to have any life at all. It is so sad, and so far no treatments have helped. She has tried many traditional medicine treatments and pain meds, as well as untraditional/eastern medicine allergy treatments, etc. Unfortunately, even though the drug has been out of her system for so long, the allergic reaction has caused long-term problems - and as of now, no doctor has any idea of how long these effects will be around! Some other people she has found, through websites, etc, have suffered for years with these same allergic reactions to this drug!
The really sad thing is that there is no treatment that she has come across to minimize the discomfort, and she cannot be in the sun or heat at all, as that intenstifies the pain. Meanwhile, living in the south we have lots of heat and sun - she can't go outside, and her life is slowly dwindling to her dark room. Her kids and family have suffered greatly as well, as she can't really function in any real way as a result of this.
Does anyone here know of anyone like this? Any suggestions on what she can/might try? She is undergoing NAET therapy, but so far that has not helped at all. Sorry for the long-winded venting - this is so frustrating as a friend to watch, and scary to think that any of us could have a reaction to a drug that is supposed to be helping us get well, and have it totally change/ruin your life!! (I hope it is temporary, but who knows at this point??)
Thanks for any advice anyone has. . . .I
I think you are describing me, but no on has ever linked it to the massive amounts of levaquin I took for sinus infections. It's been called everything else. Did her symptoms appear while taking it or after? How is she now? I am horrible, feeling almost near death at times. Please let me know.
Post Edited By Moderator (Red_34) : 6/23/2012 6:43:59 AM (GMT-6)